Wednesday, 4 April 2018

Being On The Contraceptive Pill And Turning Into A Psycho

JACKET: DAISY STREET VIA ASOS | SKIRT: DAISY STREET VIA ASOS | TEE: LEVI | TRAINERS: CONVERSE

I read an article in the summer last year and sent it to a friend. We have a lot of conversations about taking the pill and changes is it's made to us. The article talked about how actually every contraceptive pill makes women depressed or anxious (unfortunately I can't find the article so nothing to back up that this could be the truth, but hear me out). However I have read that studies have shown that taking the pill can lead to higher risks of depression and a huge 80% risk with teens. But after reading this and chatting a lot with my friend and also reading Sophie's post about the pill here and where I got that article study from, I think it's time to write about the affects its been having and still is having on me.

I've been on the pill since I was in year 11. That's 7 years ago. 7 years pumping extra hormones into my body, hormones that have developed and caused such a rollercoaster of emotions. I originally went on it due to painful and heavy periods but then obviously as most people it provided that all in important protection, however it only lasted about 4 years, maybe even less. Who knows when I felt a change really. I started on the standard Microgynon like most people. The pain and heavy flow went and it was wonderful plus once you get into a routine it really isn't all that hard to remember taking it every day. But then after a while even when the reminder alarm goes of all I think is eurgh not again.

Because I thought it was Microgynon I went to the doctors and mentioned the affects I was feeling with my moods and having the tendency to go from happy to pissed off to sad rather quickly and for silly little reasons I felt paranoid about unnecessary things and above all it's when my anxiety appeared. I mean sometimes I'd cry if I'd had a really good day with my friend and then I'd be leaving them and mostly recently 9 times out of 10 after spending time with a friend I leave worrying that I'd said something stupid and that that person wouldn't want to be my friend anymore. Crazy much? I mean there are so many little spats that I have blown out of proportion between Sam and I and after I have felt a little silly for over-acting. But at the time I cannot control the anger and upset I feel no matter how much I try to tell myself its not that bad the mood over rides any sane feelings and bam, psycho Beth is making a scene and causing drama over something that we shouldn't really be having this full blown argument about.

I've heard that after a good few years you should take a break from taking the pill, but it isn't due to the changes in your wellbeing, well mood wellbeing anyway. But because of what it can do to us women being able to have little people. However, I think for our sanity we should take breaks like every 5 years. Or you know give men a turn.. but that's a whole other chat.
The temptation to just throw all my pills in the bin and not bother with it is unreal. I can even tell the weight of my shoulders I would feel. It would be so up lifting. But then what? Again I recently mentioned the whole contraceptive pill to my friend and again we started joking about the freak outs we've had which we know is down to the pill and I literally just said, I want to stop. I cannot do it any more. I've had enough of something controlling my emotions. I mean granted since focusing on the positivity aspect of my life as I mentioned here, I have felt slightly calmer however I can feel my hormones burning away, waiting to erupt again and enough is enough!

So my friend mentioned that actually there is a injection we can get and it's not supposed to have any hormones whatsoever in it. It's an injection that we think get's injected into out butt cheeks (glamorous right) and you just have to have it re-injected every 3 months. So I think this is the next trial. I want to go and talk it out with a doctor in the easter holidays and maybe even go ahead with it because I am so ready for the real Beth Apps to return! I would just be so intrigued to feel the changes creeping back and not have to worry about when the psycho is going to rear her ugly head you know?!

So if I do go ahead with I'll totally update you guys!

No comments:

Post a Comment